MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION 8MMX50CM, SW, H, ADVANTA VXT, GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION 8MMX50CM, SW, H, ADVANTA VXT, GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 22064
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Report received stated that during anastomosis, while attempting to remove the helix from the graft the second layer was lifting.
 
Additional Manufacturer Narrative
Correction: this mdr was originally submitted on may 02, 2017 the mdr submission had an error in the mdr number 3011175548-2107-00011 the mdr number should have been 3011175548-2017-00011.This mdr is being submitted to correct the mdr number and provide the follow-up additional information.The returned graft segment was received and visually inspected, one end of the graft had the helix removed, there were portions of the wrap layer that had separated from the base graft and remained adhered to the helix.A clean cut was made on the opposite end of the graft segment and the helix was removed.It was observed that portions of the wrap layer separated from the base graft and remained adhered to the helix, however a root cause has not been determined.While the rings are added to the advanta vxt to improve kink, compression and torque resistance, a physician may choose to remove portions of it for surgical/technical reasons.The instructions for use (ifu) clearly define the appropriate steps of removing the helix.Hold the graft flat (horizontal).Take the very distal portion of the ptfe ring with a pair of forceps and slowly pull off the ring at a 45 degree angle, being mindful not to catch the outer soft wrap.If the external support rings are pulled too quickly, it is possible for a small portion of the vxt outer wrap to be removed.Should the outer wrap fray, the physician is still left with the base layer, which will be sufficient to complete the procedure.A device history record review was performed and the graft lot was found to have met all specifications.Clinical evaluation: the graft needs to be sized correctly prior to implant to ensure the integrity of the anastomosis sites.If a graft is too short there would be excessive tension at the suture sites and could potentially result in tearing or shredding.The instructions for use state complications may occur during the use of any vascular graft include mechanical disruption or tearing of the graft material which may result in adverse events.

Brand Name
8MMX50CM, SW, H, ADVANTA VXT, GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
merrimack NH 03054
MDR Report Key6436867
Report Number3011175548-2017-00011
Device Sequence Number19003282
Product Code DSY
UDI-Device Identifier00650862220643
UDI-Public00650862220643
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K992960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2019
Device Model Number22064
Device Catalogue Number22064
Device Lot Number405930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2017
Initial Date Received by Manufacturer 03/20/2017
Supplement Date Received by Manufacturer04/26/2017
Initial Report FDA Received Date03/27/2017
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1